MAUDE Adverse Event Report: EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER

EKOS CORPORATION EKOSONIC ENDOVASCULAR CATHETER
Model Number 500-56140
Medical Device Problem Code Audible Prompt/Feedback Problem (4020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the manufacturer and investigations on 09 december 2019 showed a short in an msd element that appeared to cause a burn in the coolant shaft.The burn did not completely melt through the lumen and there was no communication between any of the drug lumens and the coolant lumen.The device short was not reported by the user.No definitive root cause could be identified.Review of the device history record confirmed that the product was manufactured per standard processes and met all acceptance criteria.There have been no other reported complaints from msds of the same lot.No patient harm was reported.The customer stated the temperature alarm occurred on the third day of treatment.The ifu states ""cumulative ultrasound therapy time should be limited to 24 hours per device." the ifu warns the user to not advance if resistance is met.Excessive force against resistance may result in damage to the device or vasculature.User error was not confirmed but could not be ruled out as a contributing factor to the msd short.
 
Event or Problem Description
On (b)(6) 2019, ekos distributor reported an event that on the third day of treatment, temperature too high sign was noticed on the control unit (cu).The customer flushed the catheter per hospital's protocol but could not resolve the alarm.The sign was still showing.No other information was provided.There were no patient consequences reported.The device was returned to the manufacturer and investigations on 09 december 2019 showed a short in an microsonic device (msd) element that appeared to cause a burn in the coolant shaft.This was not reported by the customer.

Brand Name
EKOSONIC ENDOVASCULAR CATHETER
Common Device Name
EKOSONIC ENDOVASCULAR CATHETER
Manufacturer (Section D)
EKOS CORPORATION
11911 north creek parkway s
bothell WA 98011 8809
MDR Report Key9469751
Report Number3001627457-2019-00045
Device Sequence Number19369788
Product Code KRA
UDI-Device Identifier00858593006301
UDI-Public00858593006301
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number500-56140
Device Catalogue Number500-56140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2019
Initial Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1